U.S. doctors online nowAsk doctors free
MA
A 45-year-old female asked:

Swollen lips, wheeze, cough, tightness in throat, tightness in chest are all present during my kids month on tobi (tobramycin). i wear n95 1 hr & hepabut still sx.

4 doctor answers7 doctors weighed in
Dr. Jack Mutnick
Allergy and Immunology 18 years experience
Allergic reaction: This is obviously an allergic reaction that sounds very similar to an asthma attack. I would call my doctor and the child's doctor to discuss this since it sounds like the tobi (tobramycin) neb (probably for cf) is the cause or a contributor to an underlying asthma.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Bradley Dykstra
44 years experience
Allergies: This is obviously an allergic reaction which is life threatening. Please have allergy testing done or avoid the place.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. C. michael Bowman
Pediatrics 47 years experience
Talk to your doctor: Much of the dose of tobi (tobramycin) goes into the air rather than directly into the child, especially when given with a mask rather than mouthpiece. It sounds like you are having a reaction to it. Talk to your child's doctor who has prescribed the tobi (tobramycin). It may be necessary to switch to a different inhaled antibiotic for your child rather than tobi (tobramycin).
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Amrita Dosanjh
Pediatric Allergy and Asthma 37 years experience
ED and allergy eval.: If your child is on inhaled Tobi (tobramycin) for their CF or another illness, please speak to their physician about switching or having another caregiver adminster the medication. Your allergic asthma symptoms in reaction to the medication warrants an allergy evaluation. I would advise taking an anti histamine and following your asthma plan and going to the ED. A virtual appt is available afterwards.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.